Alert archive / Wyoming / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Sep 26, 2009, 12:20 AM MDT for 8 counties in Wyoming. It took effect at Sep 26, 2009, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2009, 12:20 AM MDT (06:20 UTC)
- In effect from
- Sep 26, 2009, 12:00 PM MDT
- Expired
- Sep 26, 2009, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Lincoln County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Teton County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 98 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 6.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3368 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 260620 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1220 AM MDT SAT SEP 26 2009 ...RED FLAG WARNING FOR PORTIONS OF WESTERN WYOMING FROM NOON TODAY UNTIL 9 PM THIS EVENING... .A STRONG TROUGH OF LOW PRESSURE MOVING INTO WESTERN CANADA WILL CREATE A TIGHTENING PRESSURE GRADIENT OVER WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING. THE STRENGTHENING WEST WIND WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...VERY WARM TEMPERATURES...AND CRITICALLY DRY FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. WYZ286-261430- /O.UPG.KRIW.FW.A.0002.090926T1800Z-090927T0300Z/ /O.NEW.KRIW.FW.W.0003.090926T1800Z-090927T0300Z/ ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- 1220 AM MDT SAT SEP 26 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...286 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TODAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...286 SUSTAINED WEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE WIDESPREAD RED FLAG CONDITIONS IN THE ABSAROKA MOUNTAINS FROM MIDDAY THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ288-261430- /O.UPG.KRIW.FW.A.0002.090926T1800Z-090927T0300Z/ /O.NEW.KRIW.FW.W.0003.090926T1800Z-090927T0300Z/ EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- 1220 AM MDT SAT SEP 26 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...288 SUSTAINED WEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE WIDESPREAD RED FLAG CONDITIONS IN THE EASTERN WIND RIVER MOUNTAINS FROM MIDDAY THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ277>279-261430- /O.UPG.KRIW.FW.A.0002.090926T1800Z-090927T0300Z/ /O.NEW.KRIW.FW.W.0003.090926T1800Z-090927T0300Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- 1220 AM MDT SAT SEP 26 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...277...278...279 SUSTAINED WEST WIND OF 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE WIDESPREAD RED FLAG CONDITIONS IN THE EASTERN WIND RIVER MOUNTAINS FROM MIDDAY THROUGH THIS EVENING. THE STRONGEST WIND GUSTS ARE EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ140-261430- /O.NEW.KRIW.FW.W.0003.090926T1800Z-090927T0300Z/ YELLOWSTONE NATIONAL PARK- 1220 AM MDT SAT SEP 26 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...140 SUSTAINED WEST TO SOUTHWEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE WIDESPREAD RED FLAG CONDITIONS IN YELLOWSTONE NATIONAL PARK FROM MIDDAY TODAY THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
000 WWUS85 KRIW 261250 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 650 AM MDT SAT SEP 26 2009 ...RED FLAG WARNING FOR PORTIONS OF WESTERN WYOMING FROM NOON TODAY UNTIL 9 PM THIS EVENING... .A STRONG TROUGH OF LOW PRESSURE MOVING INTO WESTERN CANADA WILL CREATE A TIGHTENING PRESSURE GRADIENT OVER WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING. THE STRENGTHENING WEST WIND WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT... VERY WARM TEMPERATURES...AND CRITICALLY DRY FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. WYZ140-262230- /O.CON.KRIW.FW.W.0003.090926T1800Z-090927T0300Z/ YELLOWSTONE NATIONAL PARK- 650 AM MDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...140 SUSTAINED WEST TO SOUTHWEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE WIDESPREAD RED FLAG CONDITIONS IN YELLOWSTONE NATIONAL PARK FROM MIDDAY TODAY THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ286-262230- /O.CON.KRIW.FW.W.0003.090926T1800Z-090927T0300Z/ ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- 650 AM MDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...286 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TODAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...IN WYOMING... 286 SUSTAINED WEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE WIDESPREAD RED FLAG CONDITIONS IN THE ABSAROKA MOUNTAINS FROM MIDDAY THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ288-262230- /O.CON.KRIW.FW.W.0003.090926T1800Z-090927T0300Z/ EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- 650 AM MDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...288 SUSTAINED WEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE WIDESPREAD RED FLAG CONDITIONS IN THE EASTERN WIND RIVER MOUNTAINS FROM MIDDAY THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ277>279-262230- /O.CON.KRIW.FW.W.0003.090926T1800Z-090927T0300Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- 650 AM MDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...277...278...279 SUSTAINED WEST WIND OF 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE WIDESPREAD RED FLAG CONDITIONS OVER THE LOWER ELEVATIONS OF SWEETWATER...SUBLETTE...UINTA...AND SOUTHERN LINCOLN COUNTIES...FROM MIDDAY THROUGH THIS EVENING. THE STRONGEST WIND GUSTS ARE EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KRIW 262117 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 317 PM MDT SAT SEP 26 2009 ...RED FLAG WARNING FOR PORTIONS OF WESTERN WYOMING FROM NOON TODAY UNTIL 9 PM THIS EVENING... .A STRONG TROUGH OF LOW PRESSURE MOVING INTO WESTERN CANADA WILL CREATE A TIGHTENING PRESSURE GRADIENT OVER WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING. THE STRENGTHENING WEST WIND WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT... VERY WARM TEMPERATURES...AND CRITICALLY DRY FUELS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. WYZ140-270300- /O.CON.KRIW.FW.W.0003.000000T0000Z-090927T0300Z/ YELLOWSTONE NATIONAL PARK- 317 PM MDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...140 SUSTAINED WEST TO SOUTHWEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE WIDESPREAD RED FLAG CONDITIONS IN YELLOWSTONE NATIONAL PARK FROM MIDDAY TODAY THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ286-270300- /O.CON.KRIW.FW.W.0003.000000T0000Z-090927T0300Z/ ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- 317 PM MDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...286 SUSTAINED WEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE WIDESPREAD RED FLAG CONDITIONS IN THE ABSAROKA MOUNTAINS FROM MIDDAY THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ288-270300- /O.CON.KRIW.FW.W.0003.000000T0000Z-090927T0300Z/ EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- 317 PM MDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...288 SUSTAINED WEST WIND OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE WIDESPREAD RED FLAG CONDITIONS IN THE EASTERN WIND RIVER MOUNTAINS FROM MIDDAY THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ277>279-270300- /O.CON.KRIW.FW.W.0003.000000T0000Z-090927T0300Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- 317 PM MDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...277...278...279 SUSTAINED WEST WIND OF 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED THIS AFTERNOON AND EVENING...ALONG WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT AND WELL ABOVE AVERAGE TEMPERATURES. THE VERY WARM...BREEZY TO WINDY...AND DRY WEATHER CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE WIDESPREAD RED FLAG CONDITIONS OVER THE LOWER ELEVATIONS OF SWEETWATER...SUBLETTE...UINTA...AND SOUTHERN LINCOLN COUNTIES... FROM MIDDAY THROUGH THIS EVENING. THE STRONGEST WIND GUSTS ARE EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS85 KRIW 270257 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 857 PM MDT SAT SEP 26 2009 WYZ140-270400- /O.EXP.KRIW.FW.W.0003.000000T0000Z-090927T0300Z/ YELLOWSTONE NATIONAL PARK- 857 PM MDT SAT SEP 26 2009 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...140 RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE ABOVE 15 PERCENT AND WINDS WILL TAPER SOME...ALLEVIATING THE CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. $$ WYZ286-270400- /O.EXP.KRIW.FW.W.0003.000000T0000Z-090927T0300Z/ ABSAROKA MOUNTAINS / NORTH SHOSHONE NF- 857 PM MDT SAT SEP 26 2009 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...286 RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE ABOVE 15 PERCENT AND WINDS WILL TAPER SOME...ALLEVIATING THE CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. $$ WYZ288-270400- /O.EXP.KRIW.FW.W.0003.000000T0000Z-090927T0300Z/ EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- 857 PM MDT SAT SEP 26 2009 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...288 RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE ABOVE 15 PERCENT AND WINDS WILL TAPER SOME...ALLEVIATING THE CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. $$ WYZ277>279-270400- /O.EXP.KRIW.FW.W.0003.000000T0000Z-090927T0300Z/ LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS- UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM- SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- 857 PM MDT SAT SEP 26 2009 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...277...278...279 RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE ABOVE 15 PERCENT AND WINDS WILL TAPER SOME...ALLEVIATING THE CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 25, 2:26 PM MDT, 9 hours 54 minutes earlier.
Area forecast discussion, Sep 25, 2:26 PM MDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 226 PM MDT FRI SEP 25 2009 .SHORT TERM...TONIGHT THROUGH MONDAY UPPER LOW CONTINUES TO SPIN OVER THE NE/KS/CO TRIPLE POINT THIS AFTERNOON AS A WEAK...DRY TROUGH APPROACHES NORTHWEST WYOMING. THIS TROUGH WILL MOVE ACROSS THE AREA TONIGHT WITH A RIDGE FOLDING OVER BEHIND IT. THIS WILL BACK THE FLOW TO THE WEST TO NORTHWEST. ALSO HAVE A RATHER STRONG JET (135+KT) JET PUNCHING INTO THE BC COAST THIS AFTERNOON. THE RFQ WILL MOVE INTO THE NORTHERN ROCKIES SATURDAY SPINNING UP A LEE SIDE SURFACE TROUGH OVER MONTANA. THIS WILL INCREASE THE GRADIENT OVER THE CWA WITH BREEZY CONDITIONS PICKING UP BY LATE MORNING AND INTO THE AFTERNOON OVER MOST AREAS. WILL ALSO HAVE SOME VERY LOW RELATIVE HUMIDITIES ASSOCIATED WITH THE AIRMASS...BELOW 15 PERCENT. THESE CONDITIONS ARE EXPECTED TO COMBINE TO DRAMATICALLY INCREASE THE FIRE WEATHER CONCERNS MOST AREAS...ESPECIALLY FOR AREAS WITH CRITICAL FUELS. WILL THEREFORE ISSUE A FIRE WEATHER WATCH FOR THOSE AREAS IN THOSE CRITICAL FUELS ARES. THIS INCLUDES THE ABSAROKAS...EASTERN WIND RIVERS...SWEETWATER AND THE LOWER ELEVATIONS OF SUBLETTE...SOUTHERN LINCOLN AND UINTA COUNTIES. THE WATCH WILL START AT NOON AND GO THROUGH 2100. A CLIPPER WILL MOVE ACROSS THE UPPER PLAINS SATURDAY NIGHT INTO SUNDAY WITH THE STRONG JET MOVING ACROSS MONTANA AND INTO THE DAKOTAS. THIS WILL DRIVE A DRY COLD FRONT THROUGH WITH THE WIND SHIFTING TO THE NORTH TO NORTHEAST. OVER THE SOUTHWEST...NORTHWEST WINDS ARE EXPECTED TO BLOW. SUNDAY WILL BE MUCH COOLER EAST OF THE DIVIDE AND A BIT MORE HUMID. WEST OF THE DIVIDE WILL REMAIN DRY AND BREEZY. WILL LIKELY NEED A FIRE WEATHER WATCH OVER THE SOUTHWEST SUNDAY...BUT WILL HOLD OFF TIL AFTER THE SATURDAY HIGHLIGHTS RUN THEIR COURSE. RIDGE BUILDS IN SUNDAY NIGHT AND MOVES THROUGH MONDAY WITH ANOTHER LEE TROUGH TO FORM MONDAY. THIS WILL LEAD UP TO THE APPROACH OF A VERY POTENT TROUGH FOR MID WEEK. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY A RIDGE WILL AFFECT THE AREA ON MONDAY...BUT THIS WILL BE THE CALM BEFORE THE MIDWEEK STORM. MEDIUM RANGE MODELS SHOW A MAJOR TROUGH AFFECTING THE AREA TUESDAY THROUGH THURSDAY...WITH THE ASSOCIATED COLD FRONT PUSHING ACROSS THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY. AHEAD OF THE FRONT ON TUESDAY...THE MAIN EFFECTS WILL BE SOME CONVECTION DEVELOPING MAINLY WEST OF THE DIVIDE AND SOUTH...AS WELL AS THE BREEZY TO LOCALLY WINDY CONDITIONS EXPECTED AS THE PRESSURE GRADIENT TIGHTENS IN RESPONSE TO THE LEE TROUGH...AND STRONG SOUTHWEST FLOW ALOFT MIXING DOWN. THE 00Z GFS IS MORE PROGRESSIVE AND SLIGHTLY COLDER THAN THE 00Z ECMWF. THE ECMWF IS NOW CLOSING THIS TROUGH OFF ACROSS THE NORTHERN GREAT BASIN ON WEDNESDAY...AND THEN SWINGING EAST ACROSS THE COWBOY STATE ON THURSDAY. EITHER WAY...IT LOOKS LIKE A DECENT CHANCE OF PRECIPITATION IN THE TUESDAY NIGHT THROUGH THURSDAY TIME FRAME...WITH THE GFS FASTER AND ECMWF SLOWER WITH THE MAIN PRECIPITATION. THE GFS ENSEMBLES SUPPORT A SLIGHTLY SLOWER SOLUTION THAN THE 00Z OPERATIONAL GFS RUN. HAVE BROAD BRUSHED POPS FROM TUESDAY NIGHT THROUGH THURSDAY DUE TO TIMING DIFFERENCES...WITH AN EMPHASIS ON LATE WEDNESDAY AND WEDNESDAY NIGHT. 700MB TEMPERATURES ARE EXPECTED TO DROP TO -6 TO -9 DEG CELSIUS WEDNESDAY NIGHT/THURSDAY. THIS WOULD DROP SNOW LEVELS TO THE VALLEY/BASIN FLOORS. THIS HAS THE POTENTIAL TO BE A MAJOR WINTER STORM FOR SOME AREAS...BUT DETAILS ARE FAR FROM CLEAR AT THIS POINT. WILL HAVE MAINLY RAIN/SNOW MIX FOR NOW OVER THE LOWER ELEVATIONS...BUT PROBABLY TREND COLDER AND WETTER AS DETAILS BECOME CLEARER. && .AVIATION... HIGH PRESSURE ALOFT AND AT THE SURFACE WILL WEAKEN SLIGHTLY TODAY AND TONIGHT...BUT WILL THE PREDOMINANT WEATHER FEATURE ACROSS CENTRAL AND WESTERN WYOMING. CLEAR TO MOSTLY CLEAR SKIES ARE EXPECTED TONIGHT AND SATURDAY WITH VFR CONDITIONS. WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE EASTWARD ACROSS MONTANA SATURDAY...AND STRONGER WINDS ALOFT WILL REACH THE SURFACE IN THE AFTERNOON HOURS ACROSS THE ENTIRE AREA. WIND GUSTS SATURDAY AFTERNOON WILL BE NEAR 30 KT AT KCPR AND KRKS..AND 20 TO 25 KT AT THE REST OF THE TAF SITES ACROSS THE REGION. && .FIRE WEATHER... THE UPPER LOW THAT BROUGHT THE NORTH TO NORTHEAST FLOW OT THE AREA WILL MOVE OFF TO THE EAST TONIGHT AS A WEAK TROUGH MOVES ACROSS MONTANA TONIGHT. THIS WILL SHIFT THE FLOW TO THE WEST TO NORTHWEST. A STRONG JET WILL MOVE INTO THE SOUTHERN CANADIAN PROVINCES SATURDAY...WHICH WILL MAKE FOR BREEZY TO WINDY CONDITIONS MOST AREAS SATURDAY. HUMIDITIES WILL DROP BELOW 15 PERCENT OVER MUCH OF THE AREA AS WELL. HAVE THEREFORE ISSUED A FIRE WEATHER WATCH FOR THOSE AREAS WHERE FUELS ARE CRITICAL...THIS INCLUDES FIRE WEATHER ZONES 277...278...279...286 AND 288 FROM NOON UNTIL 9 PM. MOST OTHER AREAS WILL HAVE INCREASED FIRE WEATHER CONDITIONS WITH THE INCREASED WINDS AND VERY LOW HUMIDITIES. A COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY NIGHT SHIFTING THE WIND TO THE NORTH TO NORTHEAST EAST OF THE DIVIDE...WITH WEST TO NORTHWEST WINDS WEST OF THE DIVIDE. IT WILL REMAIN BREEZY WITH LOW HUMIDITIES OVER THE WEST SUNDAY AS WELL...WHILE THE EAST WILL HAVE MUCH COOLER TEMPERATURES AND HIGHER. MAY NEED FIRE WATER WATCHES FOR THE SOUTHWEST SUNDAY...BUT WILL DEAL WITH THAT AFTER TOMORROWS HIGHLIGHTS RUN THEIR COURSE. && .RIW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WYZ277>279-286-288. && SHORT TERM...TWB LONG TERM...WM AVIATION...SMITH FIRE WEATHER...TWB
Hazardous weather outlook, Sep 25, 2:39 PM MDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 239 PM MDT FRI SEP 25 2009 WYZ001>020-022>030-261200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 239 PM MDT FRI SEP 25 2009 ...FIRE WEATHER WATCH FOR PORTIONS OF WESTERN WYOMING FROM NOON SATURDAY THROUGH 9 PM SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BREEZY WESTERLY WINDS...VERY LOW RELATIVE HUMIDITY...AND CRITICALLY DRY FUELS ON SATURDAY...WILL COMBINE TO CREATE AN ENHANCED FIRE SPREAD DANGER OVER PARTS OF THE REGION...ESPECIALLY OVER PORTIONS OF WESTERN WYOMING. A FIRE WEATHER WATCH IS IN EFFECT FOR NOON SATURDAY THROUGH 9 PM SATURDAY FOR THE ABSAROKA MOUNTAINS...EAST WIND RIVER MOUNTAINS...AND THE LOWER ELEVATIONS OF SWEETWATER...SUBLETTE...UNINTA AND SOUTHERN LINCOLN COUNTIES. A WINTER-LIKE STORM SYSTEM...WITH THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS...IS EXPECTED TO AFFECT THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.